MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50321
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient of unknown gender and age was undergoing an endovascular therapy procedure from the femoral artery to treat a severely calcified lesion below the knee.During the procedure, the advance 14 lp low profile balloon catheter was inflated to 8 atmospheres( atm) with an unknown device and contrast when it ruptured.Severe calcifications were noted.Tortuosity was not noted.Another manufacturer's 3fr sheath was used during the case.The balloon was not inflated inside a stent prior to rupture.The entire balloon was removed from the patient.It is unknown if the device ruptured circumferentially or longitudinally.The procedure was completed successfully using another manufacturer's device without adverse effects to the patient.There are no photos or images available.According to the customer, the complaint device will not be returned to the manufacturer to aid in the investigation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Investigation - evaluation a review of the complaint history, drawings, device history record (dhr), documentation, instructions for use (ifu), manufacturing instructions, specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Should the device be returned, the investigation will be updated at that time.Additionally, no devices from this lot remain in inventory that could be pulled for examination.There are no complaints on this lot and no complaints that have been reported that would be representative of this event, therefore a representative device investigation cannot be performed at this time however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the dhr shows no nonconforming events which could contribute to this failure mode.Additionally, the dhr for 20288-9-170, the balloon catheter subassembly lot sa8055166, was reviewed and two nonconformances were noted, however they do not appear to be related to the reported failure mode.It should be noted there were no other reported complaints for this lot number.The device is also provided with instructions for use (ifu) t_ptax_rev6, which states as a warning, "do not exceed rated burst pressure.1 rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures." the ifu also states as a step for balloon introduction and inflation, "6.If balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." based on the information provided and no product returned, investigation has concluded a definitive cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8347210
Report Number1820334-2019-00436
Device Sequence Number19359328
Product Code LIT
UDI-Device Identifier10827002503219
UDI-Public(01)10827002503219(17)201020(10)8310175
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2020
Device Model NumberG50321
Device Catalogue NumberPTAX4-14-170-2.5-4
Device Lot Number8310175
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDIKIT'S 3FR SHEATH